Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Reno, NV

July 21, 2015Alpine County, El Dorado County, California; Douglas County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2015, 12:51 PM PDT for Alpine County, El Dorado County, California; Douglas County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2015, 12:51 PM PDT (19:51 UTC)
Expired
Jul 21, 2015, 1:30 PM PDT
In force
39 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Alpine County, CA, El Dorado County, CA, Douglas County, NV

The radar

The Reno radar (KRGX), 109 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS55 KREV 211951
SVRREV
CAC003-017-NVC005-212030-
/O.NEW.KREV.SV.W.0036.150721T1951Z-150721T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
1251 PM PDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALPINE COUNTY IN NORTHERN CALIFORNIA...
  EL DORADO COUNTY IN NORTHERN CALIFORNIA...
  NORTHWESTERN DOUGLAS COUNTY IN WESTERN NEVADA...

* UNTIL 130 PM PDT

* AT 1250 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR TWIN BRIDGES...OR 10 MILES
  WEST OF SOUTH LAKE TAHOE...AND SLOWLY MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH LAKE TAHOE...ZEPHYR COVE-ROUND HILL VILLAGE...ZEPHYR COVE...
  MEYERS...BLISS STATE PARK...EMERALD BAY...KINGSBURY...LUTHER
  PASS...FALLEN LEAF CAMPGROUND...HOPE VALLEY...STATELINE...SOUTH
  LAKE TAHOE AIRPORT AND JUNCTION CA 88 W AND CA 89 N (PICKETTS
  JUNCTION).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS AND SWIMMERS ON OR NEAR LAKE TAHOE SHOULD GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DON'T BE 
CAUGHT ON THE WATER IN A THUNDERSTORM! PEOPLE IN OR ON WATER ARE 
MUCH MORE PRONE TO BEING STRUCK BY DEADLY LIGHTNING. STRONG AND 
ERRATIC WINDS CAN LEAD TO BOATS CAPSIZING.
&&

LAT...LON 3901 11992 3876 11991 3880 12003 3882 12004
      3882 12009 3885 12016 3900 12019
TIME...MOT...LOC 1950Z 277DEG 7KT 3889 12016 

$$

MB
2 follow-up statements
140 
WWUS55 KREV 212015
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
115 PM PDT TUE JUL 21 2015

CAC003-017-NVC005-212030-
/O.CON.KREV.SV.W.0036.000000T0000Z-150721T2030Z/
ALPINE CA-EL DORADO CA-DOUGLAS NV-
115 PM PDT TUE JUL 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PDT
FOR ALPINE...EL DORADO AND NORTHWESTERN DOUGLAS COUNTIES...

AT 113 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MEYERS...OR 7 MILES SOUTHWEST OF 
SOUTH LAKE TAHOE...AND WAS NEARLY STATIONARY. THIS STORM APPEARS TO 
BE WEAKENING. HOWEVER...GUSTY WINDS OVER SOUTHERN LAKE TAHOE WILL 
CONTINUE EVEN IF THE STORM DISSIPATES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH LAKE TAHOE...ZEPHYR COVE-ROUND HILL VILLAGE...ZEPHYR COVE...
MEYERS...BLISS STATE PARK...EMERALD BAY...KINGSBURY...LUTHER PASS...
FALLEN LEAF CAMPGROUND...HOPE VALLEY...STATELINE...SOUTH LAKE TAHOE
AIRPORT AND JUNCTION CA 88 W AND CA 89 N (PICKETTS JUNCTION).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE TAHOE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3901 11992 3876 11991 3880 12003 3882 12004
      3882 12009 3885 12016 3900 12019
TIME...MOT...LOC 2013Z 277DEG 7KT 3888 12010 

$$

MB
281 
WWUS55 KREV 212026
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
126 PM PDT TUE JUL 21 2015

CAC003-017-NVC005-212035-
/O.EXP.KREV.SV.W.0036.000000T0000Z-150721T2030Z/
ALPINE CA-EL DORADO CA-DOUGLAS NV-
126 PM PDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR ALPINE...EL DORADO AND
NORTHWESTERN DOUGLAS COUNTIES WILL EXPIRE AT 130 PM PDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3901 11992 3876 11991 3880 12003 3882 12004
      3882 12009 3885 12016 3900 12019
TIME...MOT...LOC 2018Z 277DEG 7KT 3888 12010 

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:28 AM PDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jul 21, 6:28 AM PDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
628 AM PDT TUE JUL 21 2015

.UPDATE...

THIS MORNING'S 12Z SOUNDING IS SHOWING A WEAKER CAP THAN WHAT WE
SAW YESTERDAY. WITH THE INCREASED MOISTURE TODAY WE SHOULD BREAK
THROUGH THE CAP BY THIS AFTERNOON. A FEW OTHER NOTABLES FROM THE
MORNING SOUNDING, PRECIPITABLE WATER IS UP TO 0.79", CAPE VALUES
AROUND 900 J/KG AND LIFTED INDEX OF -5.

WE'VE GONE AHEAD WITH A FLASH FLOOD WATCH FOR THE INCREASED
POTENTIAL OF HEAVY RAINFALL THIS AFTERNOON AND EVENING FOR THE
RENO-TAHOE-CARSON CITY-MINDEN AREAS AS WELL AS MONO COUNTY.
THUNDERSTORMS NORTH OF RENO WILL ALSO HAVE POTENTIAL OF HEAVY
RAINFALL, BUT FASTER STORM MOTIONS WILL LIKELY LIMIT THE POTENTIAL
FOR FLASH FLOODING. THUNDERSTORMS WILL INITIATE OVER THE SIERRA
CREST AROUND MID DAY AND THEN TRANSITION EASTWARD THROUGH THE
AFTERNOON INTO WESTERN NEVADA. HOON

&&

.SYNOPSIS...
LOW PRESSURE OFF THE CALIFORNIA COAST CONTINUES TO PULL MOISTURE
NORTH INTO THE EASTERN SIERRA AND WESTERN NEVADA. CHANCES OF RAIN
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY.
THUNDERSTORM THREATS INCLUDE THE POTENTIAL FOR FLASH FLOODING
TODAY AND THEN TRANSITIONING TO A WIND AND HAIL THREAT BY
WEDNESDAY. DRY SOUTHWEST FLOW ESTABLISHES FROM THURSDAY INTO THE
WEEKEND.

&&

.PREVIOUS DISCUSSION... /ISSUED 240 AM PDT TUE JUL 21 2015/

SHORT TERM...

MOISTURE ADVECTION INTO THE SIERRA AND WESTERN NEVADA HAS FINALLY
STARTED TO SHOW ITSELF IN OBSERVATIONAL DATA. SINCE 7PM SUNDAY THE
DEWPOINTS IN RENO HAVE GONE UP 20 DEGREES WITH DEWPOINTS STILL
STEADILY CLIMBING INTO THE MID 50S EARLY THIS MORNING. LIGHT
SHOWERS HAVE ALREADY BEGUN TO DEVELOP ACROSS MONO COUNTY EARLY
THIS MORNING, AND WITH CLOUD TOPS STILL COOLING ACROSS AREAS SOUTH
OF HIGHWAY 50 WE COULD SEE SOME MORE SHOWERS DEVELOP BEFORE
SUNRISE.

FORECAST MODEL SOUNDINGS STILL SHOW SUFFICIENT INSTABILITY
PARAMETERS WITH PLENTY OF CAPE AND LIFTED INDICES BETWEEN -3 TO -5
ACROSS THE SIERRA AND WESTERN NEVADA THIS AFTERNOON. PRECIPITABLE
WATER VALUES WILL ALSO BE ABOVE THE 0.7 INCH MARK FOR MUCH OF THE
REGION. ALL THE INGREDIENTS ARE THERE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. STORMS WILL
LIKELY INITIATE ON THE SIERRA CREST WITH DAYTIME HEATING AND THEN
PUSH OFF THE CREST AS THE WESTERLY ZEPHYR KICKS IN LATER THIS
AFTERNOON. ONE DETRACTOR IS THAT THE LATEST FORECAST MODELS DO NOT
INDICATE ANY UPPER LEVEL FORCING TO FURTHER ENHANCE CONVECTIVE
DEVELOPMENT TODAY. THIS WAS THE MAIN CHANGE SINCE PREVIOUS MODEL
FORECASTS. THAT BEING SAID, STORM MOTIONS ARE STILL EXPECTED TO BE
RELATIVELY SLOW AND WE COULD SEE SOME STORMS ANCHORING TO THE
TERRAIN TODAY WITH A HEIGHTENED RISK FOR FLASH FLOODING ESPECIALLY
IN THE SIERRA AND RANGES NEAR THE SIERRA FRONT. WILL HOLD OFF ON A
FLASH FLOOD WATCH UNTIL THE MORNING SOUNDING IS COMPLETE, TO
ENSURE THAT THE MIDLEVEL CAP IS GONE.

THE THUNDERSTORM THREAT CONTINUES ON WEDNESDAY AS A TROUGH DROPS OUT
OF THE PACIFIC NORTHWEST. ALTHOUGH PRECIPITABLE WATER VALUES START
TO DECREASE A LITTLE ON WEDNESDAY, UPPER LEVEL DIVERGENCE FROM JET
COUPLING SHOULD ALLOW FOR MORE VERTICAL DEVELOPMENT OF STORMS.
PRESSURE/SURFACE GRADIENTS WILL ALSO TIGHTEN IN ADVANCE OF THE
TROUGH PASSAGE ALLOWING FOR FASTER STORM MOTIONS AND THE POTENTIAL
FOR STORMS TO BECOME MORE OF A SEVERE THREAT (LARGE HAIL AND STRONG
WINDS). ONE THING OF CONCERN FOR WEDNESDAY IS THAT FORECAST MODEL
SOUNDINGS SHOW STABLE LAYER AROUND THE 500MB MARK AGAIN.
FORECASTER THINKING IS THAT THE UPPER LEVEL DIVERGENCE WILL ALLOW STORMS
TO OVERCOME THE STABLE LAYER.

BY THURSDAY, DRY SOUTHWEST FLOW RETURNS TO THE SIERRA AND WESTERN
NEVADA LEAVING ONLY SMALL CHANCES FOR THUNDERSTORMS IN FAR EASTERN
CHURCHILL AND PERSHING COUNTIES LATE IN THE DAY. BREEZY CONDITIONS
WILL ALSO RETURN WITH THE TYPICAL AFTERNOON ZEPHYR WIND GUSTS UP
TO 30 MPH POSSIBLE. WEISHAHN

LONG TERM...FRIDAY THROUGH MONDAY...

SOUTHWEST FLOW IS EXPECTED FRIDAY AND INTO THE WEEKEND WITH MOSTLY
CLEAR SKIES AND DRIER CONDITIONS. A WEAK LOW WILL PINCH OFF NEAR THE
NORCAL COAST AND MOVE INLAND FRIDAY OR SATURDAY. MODELS DON'T HAVE A
GOOD HANDLE ON THIS FEATURE WITH REGARD TO MOISTURE AND TIMING, SO
FORECASTER CONFIDENCE IS PRETTY LOW WITH CONVECTIVE POTENTIAL. THERE
IS A VERY LOW CHANCE THAT WE COULD SEE A FEW STORMS DEVELOP FRIDAY
OR SATURDAY WHENEVER THIS LOW MOVES INLAND, BUT WILL HOLD OFF ON
PUTTING THIS IN THE FORECAST FOR NOW.

A DEEPER TROUGH DROPS INTO THE PACIFIC NORTHWEST SUNDAY AND MONDAY
WITH A 60KT JET DROPPING INTO NORTHERN CA/NV BY LATE SUNDAY. MAY SEE
WINDS BECOMING GUSTY ON SUNDAY IN RESPONSE TO THE TIGHTENING
TEMPERATURE AND PRESSURE GRADIENTS. HIGH TEMPERATURES WILL REMAIN
NEAR AVERAGE FOR LATE JULY. HOON

AVIATION...

MOISTURE FROM THE REMNANTS OF FORMER HURRICANE DOLORES CONTINUES TO
PUSH INTO THE REGION THROUGH MIDWEEK. THERE IS HIGH POTENTIAL FOR
THUNDERSTORMS TODAY AT ALL MAIN TERMINALS (50-60% CHANCE) MAINLY
BETWEEN 18Z-03Z. MAIN THREATS WILL BE LOCALLY HEAVY RAIN PRODUCING
REDUCED CIGS/VSBY, MTN OBSCURATION, AND POSSIBLE OUTFLOW GUSTS TO 40
KTS. MOST CELLS WILL BE SLOW MOVING, ALTHOUGH WITH SLIGHTLY FASTER
STORMS NORTH OF I-80.

BY WEDNESDAY, THUNDERSTORM COVERAGE SHIFTS FURTHER EAST OF RENO-
TAHOE AND INTO CENTRAL NEVADA. SEVERE THUNDERSTORMS WILL BE
POSSIBLE BY LATE WEDNESDAY AFTERNOON. HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING
     NVZ002-003.

CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING
     CAZ072-073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 21, 11:19 AM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1119 AM PDT TUE JUL 21 2015

CAZ071>073-NVZ001>004-211915-
GREATER LAKE TAHOE AREA CA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES CA-MONO CA-
MINERAL AND SOUTHERN LYON COUNTIES NV-GREATER RENO-CARSON CITY-
MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
1119 AM PDT TUE JUL 21 2015

...THUNDERSTORMS ARE FORMING ALONG AND NEAR THE SIERRA...

AT 1115 AM PDT...DOPPLER RADAR AND SATELLITE ARE SHOWING THE
DEVELOPMENT OF THUNDERSTORMS ALONG THE SIERRA AND OVER RANGES IN
VERY WESTERN NEVADA.

ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WINDS IN
EXCESS OF 40 MPH AND LOCALLY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
RENO...CARSON CITY...SOUTH LAKE TAHOE...MAMMOTH LAKES...CHALFANT...
BLAIRSDEN...JUNE LAKE...TAHOE CITY...LEE VINING...BRIDGEPORT...
GRAEAGLE...SQUAW VALLEY...BODIE...CROWLEY LAKE...GARDNERVILLE...
ALPINE MEADOWS...COLEVILLE...BOCA RESERVOIR...INCLINE VILLAGE AND
SIERRAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR IN A LAKE WHEN A THUNDERSTORM FORMS...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. DON'T BE CAUGHT ON THE WATER
IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE WHERE HEAVIEST RAIN OCCURS. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3748 11885 3774 11913 3773 11926 3788 11920
      3795 11932 3809 11935 3820 11963 3845 11968
      3869 11998 3881 12003 3885 12016 3960 12046
      3969 12067 3989 12074 3986 12000 3948 11984
      3939 11952 3860 11935 3747 11802
TIME...MOT...LOC 1815Z 180DEG 0KT 3859 11983

MB
Special weather statement, Jul 21, 11:57 AM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1157 AM PDT TUE JUL 21 2015

CAZ071-NVZ003-211945-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-GREATER RENO-
CARSON CITY-MINDEN AREA NV-
1157 AM PDT TUE JUL 21 2015

...MODERATE TO STRONG THUNDERSTORM OVER FRENCHMAN LAKE...

AT 1155 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FRENCHMAN LAKE...OR NEAR DOYLE...MOVING EAST AT 5 MPH.

HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOYLE...HERLONG...FRENCHMAN LAKE...FRENCHMAN CAMPGROUND...SPRING
CREEK CAMPGROUND AND BIG COVE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3988 12026 4004 12034 4017 12007 3991 11995
TIME...MOT...LOC 1855Z 249DEG 5KT 3999 12021

MB
Special weather statement, Jul 21, 12:31 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1231 PM PDT TUE JUL 21 2015

CAZ071-072-NVZ003-212015-
GREATER LAKE TAHOE AREA CA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES CA-GREATER RENO-CARSON CITY-MINDEN AREA NV-
1231 PM PDT TUE JUL 21 2015

...STRONG THUNDERSTORM DEVELOPING JUST NORTH OF STAMPEDE RESERVOIR...

AT 1230 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STAMPEDE RESERVOIR...MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN...PENNY TO NICKEL SIZE HAIL...AND WIND GUSTS UP TO
50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERDI...BOCA RESERVOIR...STAMPEDE RESERVOIR...DOG VALLEY...
VERDI-MOGUL...TRUCKEE...BOCA CAMPGROUND...CA 89 AT NEVADA-SIERRA CO
LINE...LOGGER CAMPGROUND...UPPER LITTLE TRUCKEE CAMPGROUND AND BOCA
REST CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3949 12032 3963 12021 3956 11997 3937 12010
TIME...MOT...LOC 1930Z 300DEG 5KT 3952 12020

MB
Local storm report, Jul 21, 12:51 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1251 PM PDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             3 SE LAKE DAVIS         39.88N 120.48W
07/21/2015  M0.50 INCH       PLUMAS             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED DIME SIZED HAIL AND VERY
            HEAVY RAINFALL.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:16 AM PDTFlash Flood WatchREVAlpine, El Dorado, Mono, Nevada, Placer12 hr
Jul 21, 11:19 AM PDTSpecial Weather StatementREVAlpine, Mono56 min
Jul 21, 12:31 PM PDTSpecial Weather StatementREVSierra44 min
Jul 21, 1:02 PM PDTAreal Flood AdvisoryREVSierra118 min
Jul 21, 1:03 PM PDTSpecial Weather StatementREVLassen57 min
Jul 21, 1:12 PM PDTSevere Thunderstorm WarningREVNevada, Placer48 min
Jul 21, 1:42 PM PDTFlash Flood WarningREVNevada, Placer, Sierra3 hr
Jul 21, 1:50 PM PDTSpecial Weather StatementREVSierra40 min
Jul 21, 1:58 PM PDTSevere Thunderstorm WarningREVNevada, Placer47 min
Jul 21, 2:16 PM PDTFlash Flood WarningREVNevada, Sierra3 hr
Jul 21, 2:54 PM PDTSpecial Weather StatementREVLassen36 min
Jul 21, 3:02 PM PDTSevere Thunderstorm WarningREVPlumas28 min
Jul 21, 3:21 PM PDTAreal Flood AdvisoryREVPlumas3 hr
Jul 21, 3:36 PM PDTSevere Thunderstorm WarningREVLassen, Plumas54 min
Jul 21, 3:46 PM PDTSevere Thunderstorm WarningREVEl Dorado, Placer44 min
Jul 21, 4:43 PM PDTSpecial Weather StatementREVLassen47 min
Jul 21, 11:57 AM PDTSpecial Weather StatementREV48 min
Jul 21, 1:18 PM PDTSpecial Weather StatementREVStorey42 min
Jul 21, 1:37 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 21, 2:34 PM PDTSpecial Weather StatementREVStorey26 min
Jul 21, 2:40 PM PDTSpecial Weather StatementREV35 min
Jul 21, 3:04 PM PDTSpecial Weather StatementREVStorey26 min
Jul 21, 3:30 PM PDTSpecial Weather StatementREV60 min
Jul 21, 4:05 PM PDTSpecial Weather StatementREV40 min

Nearby

Severe Thunderstorm Warnings in California, 2015Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.